MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18031230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Concomitant product(s): excelsior1018 microcatheter (stryker).Enpower detachment control box.Enpower control cable (ecb00018200/p11371).Information regarding patient age, weight, gender and medical history were not available.Conclusion: the deltamaxx was returned for analysis.The unspecified enpower detachment control box (dcb)and the excelsior 1018 microcatheter were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the lab sample enpower and cable systems ready green light failed to illuminate.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot (c41845) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment is confirmed for the deltamaxx, but not for the enpower cable.The cable detached a new random test coil on the first detachment cycle and the systems ready green light remained illuminated before and after the coil detachment.While the root cause of the coils non-detachment cannot be determined, the evidence as received highly suggests the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil or from wiring damage.The circumstances of how and when the wiring damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.It was stated that it was unknown if a pre-deployment electrical test was completed.If the pre-deployment electrical test was not completed, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿verify the functionality of the microcoil delivery system before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper dcb and microcoil functionality a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, turn off power to the dcb and disconnect the connecting cable from the microcoil until the microcoil is ready to be detached.Please refer to the detachment control box instructions for use section, located near the end of this document, before proceeding.¿ in addition, without the identification or the return of the complete detachment system and the microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
A reported by a healthcare professional, during coil embolization at the lateral sinus for dural arteriovenous fistula, the green system ready light did not illuminate after connecting the deltamaxx (cdx18031230/c41845) to the enpower control cable (ecb00018200/p11371).The excelsior 1018 microcatheter had been inserted to the target lesion.Four coils (deltamaxx 3x12) were placed, and the complaint deltamaxx was used for the fifth coil.However, the green system ready light did not illuminate after connecting the cable.The cable was re-connected several times and the control box was rebooted.Then, the 2nd red light illuminated, and the coil could not be detached.The coil was replaced with another coil (non-codman ).After the procedure, it was confirmed that the green system ready light illuminated, but the coil could not be detached when connecting.It was unknown if a pre-deployment electrical check had been performed or if all connections had fit properly without need for excessive force.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.It was reported that the products will be returned for investigation.No further information was available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6055488
Report Number2954740-2016-00255
Device Sequence Number19292238
Product Code HCG
UDI-Device Identifier10878528008542
UDI-Public(01)10878528008542(17)210228(10)C41845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCDX18031230
Device Lot NumberC41845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Initial Report FDA Received Date10/25/2016
Patient Sequence Number1